Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Endoscopy showing ulcers in stomach. No inflammation in biopsy report. Not responding to Prilosec. Alternate treatment?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
My son, age 10, recently had an endoscopy which revealed 5 small, canker sore like ulcers in hid stomach. Biopsy was clean for Crohns, h pylori, inflammation. A 18 day course of 40 mg of Prilosec has not improved symptoms much. What would you recommend?
Thank you
Posted Sun, 15 Apr 2012 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 13 hours later
Hi and thanks for the query

Gastric ulcers are commonly due to h pylori and painkiller intake - NSAID. Other unusual causes are - Idiopathic, Crohn's disease, ischaemia, drugs, Gastric worm infestation, renal and pulmonary dysfunction, burns, head injury, emotional stress.

As he is a young child and if H pylori, NSAIDs and Crohn's disease have been ruled out and he being better after treatment, it sufficient to clinically follow him up

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Endoscopy showing ulcers in stomach. No inflammation in biopsy report. Not responding to Prilosec. Alternate treatment? 57 minutes later
He is not better at all and the biopsy showed no explanation for the ulcers - the reasons you mentioned. All blood work is fine. What other treatment options would you recommend besides PPI's
 
 
Answered by Dr. Poorna Chandra K.S 32 hours later
Hi,
Thanks for reverting.

If he is not better with treatment, he needs a re-evaluation including a endoscopy with biopsy, if necessary. I would suggest that you consult your general physician to include a prokinetic agent like domperidone along with proton pump inhibitors. One can also try zinc carnosine which increases bicarbonate production and hence aids ulcer healing. I would suggest that you speak with your treating physician about these options.
I hope I have answered your query.

Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor